Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Lubbock, TX

April 28, 2012Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2012, 9:47 PM CDT for Childress County, Hall County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2012, 9:47 PM CDT (02:47 UTC)
Expired
Apr 28, 2012, 10:30 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 115 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 9:51 PM CDTHAIL 1.75Estelline, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 6:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS54 KLUB 290247
SVRLUB
TXC075-191-290330-
/O.NEW.KLUB.SV.W.0068.120429T0247Z-120429T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
947 PM CDT SAT APR 28 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1030 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF TELL...OR 13 MILES WEST OF CHILDRESS...AND MOVING
  NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ESTELLINE AND   
  CHILDRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3474 9999 3471 9999 3431 10026 3431 10063
      3475 10048 3475 10000
TIME...MOT...LOC 0246Z 209DEG 36KT 3451 10044

$$

JDV
2 follow-up statements
074 
WWUS54 KLUB 290300
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1000 PM CDT SAT APR 28 2012

TXC075-191-290330-
/O.CON.KLUB.SV.W.0068.000000T0000Z-120429T0330Z/
HALL TX-CHILDRESS TX-
1000 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS AND
NORTHEASTERN HALL COUNTIES UNTIL 1030 PM CDT...

AT 957 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL IN ESTELLINE.  THIS 
STORM WAS LOCATED 13 MILES SOUTHEAST OF MEMPHIS...MOVING NORTHEAST 
AT 40 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED SIX MILES WEST 
OF CHILDRESS MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF NORTHWESTERN CHILDRESS COUNTY AND THE CITY OF 
CHILDRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3474 9999 3471 9999 3431 10026 3436 10047
      3475 10048 3475 10000
TIME...MOT...LOC 0258Z 209DEG 36KT 3461 10036

$$

JDV
300 
WWUS54 KLUB 290308
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CDT SAT APR 28 2012

TXC191-290318-
/O.CAN.KLUB.SV.W.0068.000000T0000Z-120429T0330Z/
HALL TX-
1008 PM CDT SAT APR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HALL COUNTY.

LAT...LON 3474 9999 3471 9999 3431 10026 3435 10042
      3475 10042 3475 10000
TIME...MOT...LOC 0308Z 236DEG 24KT 3445 10027

$$

TXC075-290330-
/O.CON.KLUB.SV.W.0068.000000T0000Z-120429T0330Z/
CHILDRESS TX-
1008 PM CDT SAT APR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS
COUNTY UNTIL 1030 PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CHILDRESS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  THE CITY OF CHILDRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3474 9999 3471 9999 3431 10026 3435 10042
      3475 10042 3475 10000
TIME...MOT...LOC 0308Z 236DEG 24KT 3445 10027

$$

JDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:59 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 28, 6:59 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT SAT APR 28 2012

.DISCUSSION...
FRONTAL BOUNDARY HAS BEEN SLOWLY LIFTING NORTHWARD INTO THE
SOUTHERN ROLLING PLAINS...AND RECENTLY DEVELOPED A SMALL AREA OF
STRONG TO SEVERE THUNDERSTORMS OVER SOUTHERN GARZA COUNTY EDGING
TOWARDS KENT COUNTY. MAJORITY OF SHORT-RANGE GUIDANCE INDICATES
ABOUT 2 TO 4 HOURS OF THUNDERSTORMS CROSSING ROLLING PLAINS.
SEVERE THUNDERSTORM WATCH VALID UNTIL 07Z...HAIL AND WINDS PRIMARY
THREATS...LOW RISK TORNADO THREAT NEAR FRONT. RMCQUEEN

&&

.AVIATION...
THUNDERSTORMS EXPECTED TO DRIFT CLOSE TO OR OVER KCDS AREA BY MID
TO LATE EVENING...RETAINED TEMPO THUNDER GROUP...WHILE THUNDER
UNLIKELY TO DEVELOP NEAR KLBB DURING THE EVENING. MIXED SIGNALS
FOR BOTH LOCATIONS LATER TONIGHT...RETAINED PREVIOUS FORECAST FOR
NOW FAVORING MVFR OR IFR CIGS DEVELOPING LATER TONIGHT. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT SAT APR 28 2012/

SHORT TERM...
PRIMARY FOCUS TODAY IS ON CONVECTION CHANCES...INCLUDING THE
POSSIBILITY OF SEVERE CONVECTION...LATE THIS AFTERNOON INTO TONIGHT.

RELATIVELY COOLER AND ONLY MODESTLY MOIST AIR HAS INVADED THE AREA IN
THE WAKE OF THIS MORNING/S COLD FRONT. THIS FRONT HAS LOST ITS
SOUTHWARD MOMENTUM AND STRETCHED ROUGHLY FROM THROCKMORTON TO SNYDER
TO ANDREWS AT 19Z. UP TO THIS POINT THE FRONT HAS BEEN
INACTIVE...BUT AS WE MOVE THROUGH THE REMAINDER OF THE AFTERNOON
HOURS AND HEATING/MIXING PEAK...THIS MAY CHANGE. THE FRONT SHOULD
BEGIN TO RETREAT SLOWLY NORTHWARD WITH MOISTURE CONVERGENCE
INCREASING ALONG IT AS SOUTHEASTERLY WINDS INCREASE IN THE WARM
SECTOR AND PULL BETTER MOISTURE NORTHWESTWARD. THERE DOES REMAIN
SOME CIN IN PLACE...SO THIS CAPPING WILL HAVE TO BE OVERCOME...BUT
AT LEAST SOME OF THE HIGH RESOLUTION MODELS AS WELL AS THE
OPERATIONAL GFS AND NAM DO SUGGEST ISOLATED CONVECTION COULD DEVELOP
IN THE VICINITY OF THE FRONT /CLIPPING THE SOUTHERN ROLLING PLAINS/
BY LATE THIS AFTERNOON OR THIS EVENING. MODERATE INSTABILITY AND
MODEST DEEP LAYER SHEAR WILL SUPPORT SEVERE CONVECTION...INCLUDING
SUPERCELLS...IF STORMS FORM. THE PRIMARY HAZARDS WITH THE ACTIVITY
WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO
THREAT WILL EXIST WHERE LOW-LEVEL SHEAR IS MAXIMIZED NEAR THE
QUASI-STATIONARY BOUNDARY. ATTENTION WILL THEN EXPAND FURTHER TO THE
NORTH AS A SHORTWAVE TROUGH...CURRENTLY SEEN ON WV MOVING INTO
NORTHWEST NM...BEGINS TO INFLUENCE THE AREA. THE WAVE...COUPLED WITH
FAVORABLE JET DYNAMICS...AND AN INCREASING SOUTHERLY LLJ /AND
IMPROVING MOIST WAA REGIME/ WILL RESULT IN MORE WIDESPREAD
CONVECTION AND A POSSIBLE MCS LATER TONIGHT. CURRENTLY...IT APPEARS
THE MOST FAVORED LOCATION FOR THE MCS WILL RESIDE ACROSS THE TEXAS
PANHANDLE...THOUGH THE ENTIRE AREA WILL HAVE A SHOT AT SOME RAIN.
MUCAPES AOA 1500 J/KG ACROSS ROUGHLY THE EASTERN HALF OF THE FA
SUGGEST THAT THE ELEVATED CONVECTION WILL STILL POSE A HAIL
THREAT...WITH ANY BETTER ORGANIZED ACTIVITY HAVING A WIND THREAT
TOO.

SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH TOMORROW WITH
FAVORABLE JET DYNAMICS STILL IN PLACE...PERHAPS SOME EMBEDDED
MID-LEVEL DISTURBANCES...AND GOOD LOW-LEVEL MOISTURE.
HENCE...THUNDER CHANCES...INCLUDING THE PROSPECTS OF MORE SEVERE
WEATHER...REMAIN IN THE FORECAST SUNDAY AFTERNOON. THE
DETAILS...HOWEVER...REMAIN ELUSIVE...AS THE EVOLUTION OF THE SFC
FEATURES WILL LIKELY REMAIN HEAVILY TIED TO ANY POSSIBLE MCS
TONIGHT. FOR INSTANCE...THE 12Z TTU WRF INDICATES THAT A COLD POOL
FROM THE PANHANDLE CONVECTION LATE TONIGHT WILL REINFORCE THE
EFFECTIVE SFC FRONT AND GIVE IT A PUSH SOUTHWARD /PERHAPS EVEN INTO
OR SOUTH OF THE FA/ BY LATE TOMORROW. NEEDLESS TO SAY...THE
CONFIDENCE IN THE DETAILS OF HOW TOMORROW WILL EVOLVE REMAINS FAIRLY
LOW. STILL...GIVEN THE INGREDIENTS AVAILABLE...HAVE MAINTAINED SOLID
STORM CHANCES TOMORROW AFTERNOON...FAVORING THE NORTHERN AND WESTERN
ZONES. IT SHOULD BE A RELATIVELY COOL DAY SUNDAY...WITH PLENTY OF
CLOUD COVER AROUND AND HIGHS ONLY IN THE 70S FOR MOST.

LONG TERM...
SIGNALS ARE MIXED FOR SUNDAY NIGHT REGARDING SPREAD OF
PRECIPITATION...BUT WITH ONE MORE PIECE OF UPPER LEVEL ENERGY
PROGGED TO MOVE OVER THE SOUTH PLAINS...A LOW LEVEL BOUNDARY IN OR
NEAR THE FCST AREA...AND ADEQUATE MOISTURE EITHER SIDE OF THE
BOUNDARY...WOULD EXPECT PRECIP TO BLOSSOM DURING THE OVERNIGHT
HOURS THEN SHIFT TO THE EAST OF THE AREA FOR MONDAY. STILL...MOS
POPS HAVE DECREASED CONSIDERABLY LEADING TO LACK OF CONFIDENCE IN
THE INHERITED LIKELY POPS. WILL NUDGE POPS DOWNWARD TO A POSITION
BETWEEN THE PREVIOUS FCST AND 12Z MOS RUNS AS WOULD NOT BE
SURPRISED TO SEE THOSE INCREASE WITH LATER RUNS.

MONDAY THROUGH WEDNESDAY THEN TURNS INTO A SLOSHING DRYLINE
SITUATION WITH THE ERN EXTENT OF DRYLINE MOVEMENT EACH DAY
DETERMINING BEST LOCATION FOR SLIGHT CHANCE POPS. QUESTION EACH
DAY WILL BE CAP STRENGTH WITH MODELS ATTM FAVORING SERN PANHANDLE
MONDAY AND AGAIN TUESDAY BEFORE POSSIBLY SHIFTING JUST EAST OF THE
AREA WEDNESDAY. BEYOND THAT FCST GETS MURKIER WITH THE POTENTIAL
FOR A COLD FRONT INTO THE AREA THURSDAY PER THE GFS AND THE
BUILDING OF A RIDGE TOWARD AND MAYBE OVER WEST TEXAS BY THE
WEEKEND. LOTS OF UNCERTAINTY AND WILL THUS MAINTAIN A DRY FCST
WITH NEAR STEADY TEMPS. SPEAKING OF WHICH...MOS TEMPS ABOUT 10
DEGREES WARMER THAN SEASONAL NORMS FOR HIGHS AND AROUND 5 TO 10
WARMER FOR LOWS APPEARS REASONABLE AND IN LINE WITH PREVIOUS FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        52  71  53  86  52 /  30  30  40  10  10
TULIA         54  72  57  88  57 /  40  30  50  10  10
PLAINVIEW     55  71  58  89  57 /  30  30  50  10  10
LEVELLAND     56  76  57  90  58 /  20  30  40  10  10
LUBBOCK       57  75  60  89  60 /  20  30  40  10  10
DENVER CITY   56  79  58  91  58 /  20  30  30  10  10
BROWNFIELD    58  78  58  89  60 /  20  20  30  10  10
CHILDRESS     60  74  60  87  63 /  50  40  50  20  20
SPUR          60  78  59  87  61 /  30  30  40  20  20
ASPERMONT     64  78  61  88  63 /  30  20  40  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/05
Hazardous weather outlook, Apr 28, 11:30 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SAT APR 28 2012

TXZ021>044-291630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...WITH THE BEST CHANCES ALONG AND EAST OF A HAPPY TO
FLOYDADA TO POST LINE. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON INTO THIS EVENING IN CLOSE PROXIMITY TO A FRONTAL BOUNDARY
ACROSS THE SOUTHERN ROLLING PLAINS. IF STORMS CAN DEVELOP...THEY
WILL BRING THE RISKS OF LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND PERHAPS AN ISOLATED
TORNADO. LATER TONIGHT...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED
TO DEVELOP FURTHER TO THE NORTH...WITH A POSSIBLE COMPLEX OF
THUNDERSTORMS FORMING...FAVORING THE TEXAS PANHANDLE. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY RISKS WITH THE OVERNIGHT ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORM
ACTIVITY IS POSSIBLE OVER MUCH OF THE AREA. SEVERE WEATHER WILL BE
POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 28, 8:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
859 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             6 S PEACOCK             33.10N 100.40W
04/28/2012  E3.00 INCH       STONEWALL          TX   TRAINED SPOTTER

0856 PM     TSTM WND GST     6 S PEACOCK             33.10N 100.40W
04/28/2012  M73 MPH          STONEWALL          TX   TRAINED SPOTTER

&&

EVENT NUMBER LUB1200177
EVENT NUMBER LUB1200178

GDS
Local storm report, Apr 28, 9:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
903 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          16 SW ASPERMONT         32.98N 100.42W
04/28/2012                   STONEWALL          TX   STORM CHASER

            BRIEF TORNADO REPORTED OBSERVED TO LAST ABOUT 2
            MINUTES.

&&

EVENT NUMBER LUB1200179

GDS
Special weather statement, Apr 28, 9:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT SAT APR 28 2012

TXZ025-031-032-290245-
COTTLE-HALL-MOTLEY-
911 PM CDT SAT APR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM OVER
COTTLE...MOTLEY  AND HALL COUNTIES...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MOTLEY COUNTY...MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3434 10042 3432 10042 3400 10052 3412 10079
      3445 10070 3445 10042
TIME...MOT...LOC 0210Z 203DEG 31KT 3418 10067

JDV
Local storm report, Apr 28, 9:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
919 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             2 S PEACOCK             33.15N 100.40W
04/28/2012  E1.00 INCH       STONEWALL          TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1200180

GDS
Local storm report, Apr 28, 9:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT SAT APR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             SWENSON                 33.21N 100.31W
04/28/2012  E1.75 INCH       STONEWALL          TX   PUBLIC

&&

EVENT NUMBER LUB1200181

GDS
Special weather statement, Apr 28, 9:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT SAT APR 28 2012

TXZ025-026-290315-
CHILDRESS-HALL-
940 PM CDT SAT APR 28 2012

...SPECIAL WEATHER STATEMENT FOR HALL  AND CHILDRESS  COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT
30 MPH.

PEA SIZE HAIL...WIND SPEEDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3431 10027 3431 10063 3465 10051 3465 10003
TIME...MOT...LOC 0239Z 204DEG 27KT 3442 10048

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:30 PM CDTSevere Thunderstorm WarningLUBGarza, Kent60 min
Apr 28, 8:24 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall66 min
Apr 28, 8:41 PM CDTSpecial Weather StatementLUBMotley34 min
Apr 28, 8:48 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall42 min
Apr 28, 9:11 PM CDTSpecial Weather StatementLUBMotley34 min
Apr 28, 9:30 PM CDTSevere Thunderstorm WarningLUBKent, King, Stonewall60 min
Apr 28, 9:40 PM CDTSpecial Weather StatementLUBChildress, Hall35 min
Apr 28, 9:46 PM CDTSevere Thunderstorm WarningLUBCottle, King44 min
Apr 28, 10:07 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King38 min
Apr 28, 10:23 PM CDTSpecial Weather StatementLUBHall, Motley22 min
Apr 28, 10:44 PM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, Motley31 min
Apr 28, 10:46 PM CDTSevere Thunderstorm WarningLUBDickens, King44 min
Apr 28, 10:48 PM CDTSevere Thunderstorm WarningLUBHall27 min
Apr 28, 11:16 PM CDTSevere Thunderstorm WarningLUBChildress, Hall14 min
Apr 28, 11:30 PM CDTSevere Thunderstorm WarningLUBCottle, King30 min
Apr 28, 11:37 PM CDTSpecial Weather StatementLUBChildress23 min
Apr 28, 11:51 PM CDTSevere Thunderstorm WarningLUBChildress, Hall39 min
Apr 29, 12:27 AM CDTSpecial Weather StatementLUBChildress18 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.